He has COPD and is oxygen dependent. Lately he has been needing to take extra Albuterol-Ipratropium because he gets extremely winded just going to the bathroom.
ER immediately, that is something you do not want to take lightly and you do not want to wait until you are in a situation where it could be too late. He needs to be seen by a health professional asap, both of my young children not too long after birth were on this medication for a short period of time and I took them off as soon as I could... any steroidal mechanism type medication/drug can and is dangerous to the nervous system and overall body function... I would be very careful and get him to where he is not suffering so bad just to get up and walk a few feet. I am an American too, and know all to well about this horrible health care system we are dealing with, but er's do welcome you with open arms, do they not? Not to use rye humor, but they can not turn them away and it is a life they are saving. The majority of my bad credit stems from medical bills alone and when you just don't have it, you just don't have it... his life is important, take him to see an md
He needs his meds evaluated. He may need a better combination of medicnes. Does he have an albuterol nebulizer? You can often get longer relief from using a nebulizer than just an inhaler. Not being able to breathe is something not to be messed with. Get him into his healthcare professional to be seen. Do you have a pulmonologist? If no, ask PCP for a referral.
Has he considered oxygen therapy (portable)? I used to use albuterol & still have my inhaler, but seldom use it since I found out that if you are allergic to milk products (proteins) that you cannot use albuterol Seravent, Advair or problably others. The allergy will make the breathing problem worse! I would suggest talking with his doctor about maybe testing for that particular allergy (or others) too. When I brought to attention to my allergy doctor that I was having problems getting my breath, & that using my inhaler seemed to make it worse not better his answer was switch to Advair. Luckily I had just seen in Prevention mag. that if you have milk allergies not to take Advair. Well doc goes "oh really'?, & gives me a smaple of Seravent(sp).
I go home & READ the precautions, & guess what? "Do not use this product if you have milk allergies"! Now I use nothing, but I don't have COPD just allergy related Asthma, so it's usually seasonal. Good luck & let us know how he is doing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2010 • 1 answer
Posted 24 Jun 2011 • 2 answers
Posted 22 May 2013 • 1 answer
Posted 24 Jun 2013 • 1 answer
Posted 12 Jan 2014 • 2 answers